question-icon

Can Eptoin 100mg cause drowsiness in a child?

default
Posted on Thu, 2 Nov 2017
Question: Dear Doctor,
my child baby boy has taken 100 mg eptoin tablet(two tablets) accidentally ,my child have 2 years 10 months aged and he have 12 Kg weight ,after three hours we recognized child has taking sluury and drowsy,immediately we went to hospital and doctor check my child and told after 48 hours he was ok and no problem at all
and my child not stady well he walk based on my support what we can do? any problem please your valueble suggition.
doctor
Answered by Dr. Diptanshu Das (18 minutes later)
Brief Answer:
No need to worry. Wait for the drug to be cleared out of his system.

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. Let me assure you that at the given dose eptoin (phenytoin) is not toxic or lethal. So, you need not worry. However, phenytoin can make the child drowsy, slightly disoriented or extremely sleepy. These are not concerning and all you need to do is to wait for the drug to be cleared out of his systems. If there is a scope, all you need to do is to give him plenty of water to drink. Nothing else needs to be done.

He might not be steady during the next couple of days. It is better to keep him at rest. However, if he regains activity, he is free to go about with his regular activities.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Diptanshu Das

Pediatrician

Practicing since :2005

Answered : 3828 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can Eptoin 100mg cause drowsiness in a child?

Brief Answer: No need to worry. Wait for the drug to be cleared out of his system. Detailed Answer: Thanks for asking on HealthcareMagic. I have gone carefully through your query and understand your concerns. Let me assure you that at the given dose eptoin (phenytoin) is not toxic or lethal. So, you need not worry. However, phenytoin can make the child drowsy, slightly disoriented or extremely sleepy. These are not concerning and all you need to do is to wait for the drug to be cleared out of his systems. If there is a scope, all you need to do is to give him plenty of water to drink. Nothing else needs to be done. He might not be steady during the next couple of days. It is better to keep him at rest. However, if he regains activity, he is free to go about with his regular activities. Let me know if I could help further. Regards